MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 STR MONOBLOCK SHELL INSRTR; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 STR MONOBLOCK SHELL INSRTR; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the threads on the trial gauge inserter are damaged, it will not screw on.No patient impact or delay in surgery.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional information on reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g4; h2; h3; h6 complaint sample was evaluated and the reported event was confirmed.Inspection of the returned device revealed shaving within the threads of the inserter.Assembled photos 1 and 2 show the ends of the shaving and the shaving wrapped around the tip.During the evaluation, the shaving was able to be unscrewed from the inserter tip.Visual inspection could not confirm if the shaving is part of the inserter or a mating device, although the shaving is likely from a different device.The threads of the inserter are deformed.The shaft is scratched and discolored consistent with a multiple use instrument.Impact marks were observed on the strike plate.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 STR MONOBLOCK SHELL INSRTR
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10147839
Report Number0001825034-2020-02279
Device Sequence Number13978562
Product Code PBI
UDI-Device Identifier00880304532694
UDI-Public(01)00880304532694
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003450
Device Lot Number554480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1